Wasn't expecting that !

Well....complained of feeling light headed earlier......my daughter dropped by & insisted I go to the local Walk In Centre. I'm relieved to say, that following an ECG, doctor felt my heart is OK, but I did have high blood pressure combined with the persistent low heart rate.....he suggested completing the repeat tests with my GP & allowing him to decide the way forward.....there was no advice on how to deal with this fuzzy head, so on we go...... could be a side effect of any of my myriad tablets !

Anyone else had the unstable BP/low heart rate combo ?.....

7 Replies

oldestnewest
  • No sorry but it must have been scary!

  • Hi there.

    I'm new to this forum but not to HU as I have long-standing lung issues.

    I've recently been picked up as having heart issues as part of my ongoing treatment regarding my lungs & have very similar issues. I'm showing up with leaky valves & some swelling which my GP has said not to worry about, but also as with you am showing a very slow heart rate; on average resting at about 48bpm.

    Like you I also have high BP, known about & medicated for over 10 years but have never given much thought about the low heart rate (in truth I didn't even realise it was low) until recently.

    So, I don't have any answers but am certainly interested in any information about how all these things might be connected.

  • Thanks for your interest. I will keep up posted. I am 5 years post triple bypass but had unstable BP for years prior to my heart attacks 2012. Heart rate never much above 50 since op but has been 39 @ times. Best hope is being over medicated !.GP obviously not over concerned as has been a 3 week wait for the ECG @ the surgery. Trip to A & E Saturday was at my daughter's insistence !.

    You take care...

  • Good luck yourself - it sounds like you've been through a lot. I'm hoping my heart issues will turn out to be minor, but I'm more worried about how they interact with the lung problems (I have severe asthma, airway damage & something called ABPA). Your post also interested me as in my obviously naive head, I keep thinking that a slow heart rate & high blood pressure seems illogical.

    Take care anyway.

    John

  • Seems daft to me too ! . Been taken off beta blocker today following them finding some abnormalities on my ECG. Check up in a week. Now fearing sudden withdrawal after taking the things for 5 years ? Sudden rise in BP ??. When I see my own GP next, going to ask for referral to local Cardiac Dept.........not had monitoring as such since the admission/op up the coast 5 years ago. What is ABPA ?. Thanks.

  • ABPA stands for Allergic Broncho-pulmonary Aspergillosis. It's a fairly rare illness, often linked with long-term asthma, exacerbated by having damaged airways. It basically means that firstly, I'm allergic (badly) to aspergillus spores, and secondly that when I breathe them in my lungs can't get rid of them the way normal lungs would, so they colonise causing severe coughs and shortage of breath. Unfortunately, aspergillus spores are everywhere, so it's not an easy one to tackle. In terms of heart health, my GP thinks that some of the problems that I've developed probably have a connection to my lung issues, but hasn't really said how or why.

  • Thanks for the info. I learn something new every day. Can only imagine how debilitating your condition must be. I'm fortunate in that my lungs seem to be my best bits whilst all other bits are falling to bits !. Take care, wish you well.

You may also like...